Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Androgel / rhyme or reason
Jul 9, 2003

Hi ya Dr. Bob,

My question is about Androgel. I have just started using this to help me with fatigue and to boost my low Testosterone level up a notch. When I first started this I was getting bad headaches but they have gone away now but I wonder when appling this if I miss a day or two is it okay to go back on it without concern. I know I should not miss any of my meds but sometimes things happen I just can not help, ie out of town one time and ran out of meds, Airlines lost my bag once that had my meds and the insurance in all their wisdom would not allow a refill until the end of the month.

In addition, I would like to know how long before I should notice a change in my fatigue status, Sex Drive. I have noticed that my (and do not know how to say this without being crude so please for give me) quantity of sperm has decreased to almost nothing except for a clear oily secretion. I hope that I said that in a manner as not to offend anyone. Is this a side effect of the Androgel, will it subside and if I was putting this on a Gantt chart what would the normal time frame be for the side effect to go away.

One last thing, My Dr told me that I would have an increase in my acne but I am having many problems with it. I feel as if I am going through puberty without the benefits of being young and the body that goes with it. Is there anything I can take to stop the acne?

Youre the best and my thoughts and prayers are with you and all who come here.

(Is there a rhyme or reason to how often you guys look and respond to these questions)?

Thanks again Doc.

Ya'll are the best and have earned your wings and Halo.

Response from Dr. Frascino

Hi,

Thats a lot of questions. Let me see if I can hit the high points.

1. Can you miss days of therapy? Yes, this would not be a major problem. Mr. Happy might not be as happy, but there is no real medical downside to missing some doses with this med and absolutely no concerns about restarting it. This is a very different story than your HIV medications (HAART). Those medications require strict adherence, and there is a major downside to missing doses, i.e. developing of resistance. As for "insurance companies and wisdom," those two phrases dont even belong in the same sentence. An oxymoron to be sure. 2. How long for the meds to work? That depends on many factors how low your levels were? Your dose? How many doses you miss? Etc. Generally speaking, give it a few weeks. 3. Was your spunk description too crude? Not at all. Check out some of the real x-rated stuff in the safe sex forum forum in other questions! The change in quantity and quality of your jiz is not related to AndroGel therapy. And I have no idea what a Gantt chart is! 4. Acne can flare with testosterone supplementation. The treatments are the same as those used for those horny teenage boys. See a dermatologist if this is becoming a problem. 5. Rhyme or reason? No, not really. But I do enjoy a good limerick. "There was a young man from Nantucket . . . " See? I told you not to worry about offending folks here!

Stay well.

Dr. Bob


Previous
viral load
Next
nutrition

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement